Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mean value theorems for arithmetic functions similar to Euler's phi-function


Author: Kent Wooldridge
Journal: Proc. Amer. Math. Soc. 58 (1976), 73-78
MSC: Primary 10H25
DOI: https://doi.org/10.1090/S0002-9939-1976-0414505-7
MathSciNet review: 0414505
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper establishes mean value results for multiplicative functions satisfying $ f({p^e}) = {p^{e - 1}}f(p)$ as well as certain conditions on the differences $ f(p) - p$.


References [Enhancements On Off] (What's this?)

  • [1] P. T. Bateman, The distribution of values of the Euler function, Acta Arith. 21 (1972), 329-345. MR 46 #1730. MR 0302586 (46:1730)
  • [2] H. Delange, Sur les fonctions arithmétiques multiplicatives, Ann. Sci. École Norm. Sup. (3) 78 (1961), 273-304. MR 30 #72. MR 0169829 (30:72)
  • [3] -, Application de la méthode du crible à l'étude des valeurs moyennes de certaines fonctions arithmétiques, Séminaire Delange-Pisot (mimeographed lecture notes), Paris, 1962.
  • [4] R. E. Dressler, A density which counts multiplicity, Pacific J. Math. 34 (1970), 371-378. MR 42 #5940. MR 0271057 (42:5940)
  • [5] P. Erdös, Some remarks on Euler's $ \phi $-function and some related problems, Bull. Amer. Math. Soc. 51 (1945), 540-544. MR 7, 49. MR 0012634 (7:49f)
  • [6] T. Estermann, On an asymptotic formula due to Titchmarsh, J. London Math. Soc. 6 (1931), 250-251.
  • [7] D. G. Kendall and R. A. Rankin, On the number of Abelian groups of a given order, Quart. J. Math. Oxford Ser. 18 (1947), 197-208. MR 9, 226. MR 0022569 (9:226c)
  • [8] E. Landau, Ueber die zahlentheoretische Funktion $ \phi (n)$ und ihre Beziehung zum Goldbachschen Satz, Göttinger Nachr. 1900, 177-186.
  • [9] E. Landau, On a Titchmarsh-Estermann sum, J. London Math. Soc. 11 (1936), 242-245.
  • [10] E. C. Titchmarsh, A divisor problem, Rend. Circ. Mat. Palmero 54 (1930), 414-429.
  • [11] D. V. Widder, The Laplace transform, Princeton Math. Ser., vol. 6, Princeton Univ. Press, Princeton, N.J., 1941. MR 3, 232.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10H25

Retrieve articles in all journals with MSC: 10H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0414505-7
Keywords: Multiplicative function, mean value, Dirichlet series, Euler's function
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society